Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Protease Inhibitors And Pancreas

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
AIDS InfoNet

Protease Inhibitors in Development

... Protease Inhibitors Protease Inhibitors in Development PIs No Longer in Development NOTE: Several fact sheets describe drugs that are being tested against HIV: Fact Sheet 410 : nucleoside analog reverse transcriptase inhibitors (nukes)
Ask the Experts

Protease Inhibitors with Hep C

I have failed my course of Interfuron therapy. Can you recomend studies going on I could become a part of with Protease inhibitors ??I live in South Florida
Barbara McGovern, M.D.

Response from Barbara McGovern, M.D.

Tufts University School of Medicine
I would go to the website "Clinicaltrials.gov" to find a trial near you. Read more »

Pancreas Pain

For the past 3 months Ive been in discomfort and pain because my pancreas is inflamed my gastro doctor says. But after several treatments including taking the aminos Im still bloated and with pain. My medicines are Norvir, Truvada, Viread and...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
...alcohol, other drugs, anatomic blocks at the drainage site of the pancreas, gallstones, infections). Elevated lipids due to protease inhibitors can cause ongoing aggravation in persons with pancreatitis. I have had a small number of patients who... Read more »

what is HIV PROTEASE INHIBITORS.

In taking hydroxyzine pam 25 mg,it states if you are on HIV Protease inhibitors, not to use. What is HIV Protease inhibitors?
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
...HIV protease inhibitors are a family of HIV drugs (such as Kaletra, Viracept, Lexiva, Reyataz) used chronically for the treatment of HIV/AIDS. Read more »

Protease inhibitors

I like most HIV positive people are taking the protease inhibitor drugs. Is protease an enzyme? I ask this because I also drink wheatgrass juice on a daily basis and one of the enzymes it claims to boost is protease. What is the connection here?
Cade Fields-Gardner M.S., R.D.

Response from Cade Fields-Gardner M.S., R.D.

The Cutting Edge
...The job of protease inhibitors is to "inhibit" specific HIV protease enzymes. So, yes, proteases are enzymes, but protease inhibitors are not. There are Read more »
Articles
AIDS Community Research Initiative of America

Diabetes and HAART

...elevated levels of blood glucose (sugar). In the spring of 1997, reports began to surface about a possible association between protease inhibitor use and the development of diabetes mellitus, or worsening of glucose control in persons already... Read more »
Gay Men's Health Crisis

Debate Widens Over Protease Inhibitor Side Effects

...and to use the term peripheral lipodystrophy. His group has consistently found very high prevalence rates among its cohort of protease inhibitor-treated patients. At the 5th Retrovirus Conference last winter, Dr. Cooper reported that 64% of his... Read more »
AIDS InfoNet

Lopinavir + Ritonavir (Kaletra)

...Lopinavir is a drug used as part of antiretroviral therapy (ART). It is manufactured by Abbott Laboratories. Lopinavir is a protease inhibitor. The amount of lopinavir in the blood stream stays much higher if it is taken with a small amount of... Read more »
Gay Men's Health Crisis

Protease Inhibitor Side Effects Take People by Surprise

...ane-mail discussion group, Crix-List@PinkPage.com,instituted so that people can share their experienceson Crixivan (Merck's protease inhibitor indinavir).There are hundreds of entries each month fromindividuals reporting all manner of possible... Read more »
Connect With Others

veterans vs. newbies...let the fists fly.....

Posted by Lovinlife, 2 Replies
I have been reading a lot of posts back and forth where the veterans bash the newbies and then somebody tries to throw in a neutral post to the effect that the veterans really have all the info. But--here's a thought--HIV has changed quite a bit... Read more »

lipodystrophy from protease inhibitors

Posted by Anonymous, 4 Replies
...good health. I have accessed all the major medications, plus vitamins to help fight the disease. Once I started taking the new protease inhibitors, I started growing breasts and huge amount of fat in the stomache area...infact, my entire torso... Read more »

bone density loss due to protease inhibitors

Posted by Anonymous, 1 Reply
Curious as to latest info. on research into bone density loss due to HAART therapy. Most research data i've seen goes back to 99 or 2000. Any new data/research into this? Also any info. on clinical trials currently under way looking into this... Read more »

Protease Inhibitors - Hemophilia bleeds

Posted by akcol
Hi, my fiance is a Long Term NonProgressor - 24 years positive, co-infection HCV, with severe Hemophilia A. This is a question for the gentlemen with Hemophilia please. We're requesting any input about any Hemophilic PI increased unusual bleed... Read more »